Amiodarone-induced pulmonary toxicity

Rebecca Colby, Holly Geyer

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Amiodarone is widely used to prevent ventricular and supraventricular dysrhythmias but has a number of toxicities. One of the most devastating adverse reactions to this drug is pulmonary toxicity, which can present in a myriad of different ways. Toxicity is difficult to diagnose because many of its features also are seen in nontoxic patients. This article reviews the pathophysiology, presentation, diagnosis, and treatment of amiodarone-induced pulmonary toxicity.

Original languageEnglish (US)
Pages (from-to)23-26
Number of pages4
JournalJournal of the American Academy of Physician Assistants
Volume30
Issue number11
DOIs
StatePublished - Nov 1 2017

Fingerprint

Amiodarone
Lung
Drug-Related Side Effects and Adverse Reactions
Therapeutics

Keywords

  • amiodarone
  • lung parenchyma
  • organizing pneumonia
  • pulmonary infiltrates
  • pulmonary toxicity
  • tachydysrhythmia

ASJC Scopus subject areas

  • Nurse Assisting

Cite this

Amiodarone-induced pulmonary toxicity. / Colby, Rebecca; Geyer, Holly.

In: Journal of the American Academy of Physician Assistants, Vol. 30, No. 11, 01.11.2017, p. 23-26.

Research output: Contribution to journalArticle

Colby, Rebecca ; Geyer, Holly. / Amiodarone-induced pulmonary toxicity. In: Journal of the American Academy of Physician Assistants. 2017 ; Vol. 30, No. 11. pp. 23-26.
@article{a21def9ac08a4982b7fc0758798e7d81,
title = "Amiodarone-induced pulmonary toxicity",
abstract = "Amiodarone is widely used to prevent ventricular and supraventricular dysrhythmias but has a number of toxicities. One of the most devastating adverse reactions to this drug is pulmonary toxicity, which can present in a myriad of different ways. Toxicity is difficult to diagnose because many of its features also are seen in nontoxic patients. This article reviews the pathophysiology, presentation, diagnosis, and treatment of amiodarone-induced pulmonary toxicity.",
keywords = "amiodarone, lung parenchyma, organizing pneumonia, pulmonary infiltrates, pulmonary toxicity, tachydysrhythmia",
author = "Rebecca Colby and Holly Geyer",
year = "2017",
month = "11",
day = "1",
doi = "10.1097/01.JAA.0000524713.17719.c8",
language = "English (US)",
volume = "30",
pages = "23--26",
journal = "Journal of the American Academy of Physician Assistants",
issn = "1547-1896",
publisher = "American Academy of Physicians Assistants",
number = "11",

}

TY - JOUR

T1 - Amiodarone-induced pulmonary toxicity

AU - Colby, Rebecca

AU - Geyer, Holly

PY - 2017/11/1

Y1 - 2017/11/1

N2 - Amiodarone is widely used to prevent ventricular and supraventricular dysrhythmias but has a number of toxicities. One of the most devastating adverse reactions to this drug is pulmonary toxicity, which can present in a myriad of different ways. Toxicity is difficult to diagnose because many of its features also are seen in nontoxic patients. This article reviews the pathophysiology, presentation, diagnosis, and treatment of amiodarone-induced pulmonary toxicity.

AB - Amiodarone is widely used to prevent ventricular and supraventricular dysrhythmias but has a number of toxicities. One of the most devastating adverse reactions to this drug is pulmonary toxicity, which can present in a myriad of different ways. Toxicity is difficult to diagnose because many of its features also are seen in nontoxic patients. This article reviews the pathophysiology, presentation, diagnosis, and treatment of amiodarone-induced pulmonary toxicity.

KW - amiodarone

KW - lung parenchyma

KW - organizing pneumonia

KW - pulmonary infiltrates

KW - pulmonary toxicity

KW - tachydysrhythmia

UR - http://www.scopus.com/inward/record.url?scp=85031301335&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85031301335&partnerID=8YFLogxK

U2 - 10.1097/01.JAA.0000524713.17719.c8

DO - 10.1097/01.JAA.0000524713.17719.c8

M3 - Article

C2 - 29064934

AN - SCOPUS:85031301335

VL - 30

SP - 23

EP - 26

JO - Journal of the American Academy of Physician Assistants

JF - Journal of the American Academy of Physician Assistants

SN - 1547-1896

IS - 11

ER -